MAUDE Adverse Event Report: ETHICON INC. BLAKE 10MM FLAT FULL; CATHETER, IRRIGATION

ETHICON INC. BLAKE 10MM FLAT FULL; CATHETER, IRRIGATION
Model Number 2214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 08/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).The following additional information has been requested, however not received to date: procedure name? were any anomalies noted of the drain condition upon placement? did the drain function as intended? please provide patient demographic information: age, gender, weight, bmi at the time of the index procedure? what is the current status of the patient? what is the physician¿s opinion as to the etiology of or contributing factors of this event? to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2019 and a drain was used.On (b)(6) 2019 they went to remove the drain bedside and it snapped off.The drain was surgically removed on (b)(6) 2019.A new drain was not needed.The patient was discharged on (b)(6) 2019.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Batch review has been completed of in-process and final packaging inspections as well as the manufacturing process with respect to the production batch.Batch # j1821456; mnf.Date 07-2018, exp.Date 07-2023.These products reported to be manufactured, inspected and packaged in conformance with customer specifications and have been found to be acceptable within all parameters.Investigation summary: it was received one used 2214 drain which is broken in its tube portion, 8 cm above the connection point with the white flat portion.There is nick on the broken end of the tubing.Since it was observed cut/nick on the broken end, it is concluded that, most probably, the drain broke following mechanical damage during use.Additional information was requested and the following was obtained: procedure name?: laparoscopic cholecystectomy, convert to open cholecystectomy.Were any anomalies noted of the drain condition upon placement?: no.Did the drain function as intended?: yes.Please provide patient demographic information: age, gender, weight, bmi at the time of the index procedure?: 58, m, 187lbs, 27.69 bmi.What is the current status of the patient?: healthy, well.Recovered.What is the physician¿s opinion as to the etiology of or contributing factors of this event?: unknown.Broke on removal at bedside.
 
Additional Manufacturer Narrative
(b)(4).Patient code: 3191 - surgical intervention.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 9/8/2020.Additional information: h6.Correction: d2, d2b, d3, g1, g2, g5.

Brand Name
BLAKE 10MM FLAT FULL
Common Device Name
CATHETER, IRRIGATION
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9246804
Report Number2210968-2019-89142
Device Sequence Number19612607
Product Code GBX
UDI-Device Identifier10705031003507
UDI-Public10705031003507
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
CL I EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2023
Device Model Number2214
Device Catalogue Number2214
Device Lot NumberJ1821456
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 09/30/2019
Supplement Date Received by Manufacturer10/28/2019
11/07/2019
08/17/2020
Initial Report FDA Received Date10/28/2019
Supplement Report FDA Received Date11/06/2019
11/20/2019
09/08/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight85